MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM12120
Medical Device Problem Codes Misfire (2532); Malposition of Device (2616); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The return of the sample is pending.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 06/2024).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 : device pending return.
 
Event or Problem Description
It was reported that during stent placement procedure in the right forearm arteriovenous fistula, the stent was allegedly failed to open completely.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the stent delivery system was returned for evaluation and the stent was completely deployed and not returned since it was placed in the patient.From the provided images, it is clear that the stent didn't cover the intended area which was supposed to be the placement site which leads to confirmed results for malpositioning.It was reported that there was significant angulation at the proximal landing site and the device was flushed, the procedure was sheathless and a 0.035" guidewire was used.It was also mentioned that after manipulation, the stent deployed at a site not beneficial to the patient (malpositioning).Based on the provided information and the evaluation of the returned sample, the investigation is closed with confirmed results for stent malpositioning.A definite root cause for the reported event could not be determined.The placement of this device to treat pseudoaneurysm represent an off-label use.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.The instructions for use state: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding preparation of the device the instructions for use state that "prior to loading the vascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment".Regarding the anatomy of the placement site the instructions for use states: "prior to stent graft deployment (.), ensure that the proximal stent graft end is positioned in a straight section of the lumen to reduce the risk of increased deployment forces and possible failure to deploy".Regarding accessories the instructions for use states: "prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location.The use of an appropriately sized introducer sheath is recommended".The packaging pictograms indicate an introducer size of 10f and a 0.035" guidewire.The fluency plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow of hemodialysis patients dialyzing by either an arteriovenous (av) fistula or av graft and for the treatment of stenosis in the venous outflow of hemodialysis patients dialyzing by an av graft.The safety and effectiveness of the device when placed across an aneurysm or a pseudoaneurysm has not been evaluated.The instructions for use mentions stent graft misplacement as a potential complication of the use of this stent.H10: d4 (expiry date: 06/2024).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the initial mdr was inadvertently submitted with a g3 date of 04/18/23.The correct g3 date is 04/17/23.H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.Investigation summary: the stent delivery system was returned for evaluation and the stent was completely deployed and not returned since it was placed in the patient.From the provided images, it is clear that the stent didn't cover the intended area which was supposed to be the placement site which leads to confirmed results for malpositioning.It was reported that there was significant angulation at the proximal landing site and the device was flushed, the procedure was sheathless and a 0.035" guidewire was used.It was also mentioned that after manipulation, the stent deployed at a site not beneficial to the patient (malpositioning).Based on the provided information and the evaluation of the returned sample, the investigation is closed with confirmed results for stent malpositioning.A definite root cause for the reported event could not be determined.The placement of this device to treat pseudoaneurysm represent an off-label use.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.The instructions for use state: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding preparation of the device the instructions for use state that "prior to loading the vascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment".Regarding the anatomy of the placement site the instructions for use states: "prior to stent graft deployment (.), ensure that the proximal stent graft end is positioned in a straight section of the lumen to reduce the risk of increased deployment forces and possible failure to deploy".Regarding accessories the instructions for use states: "prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location.The use of an appropriately sized introducer sheath is recommended".The packaging pictograms indicate an introducer size of 10f and a 0.035" guidewire.The fluency plus endovascular stent graft is indicated for use in the treatment of in-stent restenosis in the venous outflow of hemodialysis patients dialyzing by either an arteriovenous (av) fistula or av graft and for the treatment of stenosis in the venous outflow of hemodialysis patients dialyzing by an av graft.The safety and effectiveness of the device when placed across an aneurysm or a pseudoaneurysm has not been evaluated.The instructions for use mentions stent graft misplacement as a potential complication of the use of this stent.H10: d4 (expiry date: 06/2024), g3 h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16930593
Report Number2020394-2023-00335
Device Sequence Number15163892
Product Code PFV
UDI-Device Identifier04049519008677
UDI-Public(01)04049519008677
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM12120
Device Catalogue NumberFEM12120
Device Lot NumberANFT0396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer05/25/2023
06/12/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date06/01/2023
06/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexFemale